Article thumbnail

Effects of In Utero Antiepileptic Drug Exposure

By Kimford J Meador

Abstract

Recent studies demonstrate an increased teratogenic risk for valproate and a probable increased risk for phenobarbital. Carbamazepine and lamotrigine appear relatively safe; however, results are inconclusive concerning a specific risk for cleft lip/palate for both drugs as well as a dose-dependent effect for malformations associated with lamotrigine. Data regarding teratogenic risks for other antiepileptic drugs are inadequate. Additional studies are needed to delineate further the risks for all antiepileptic drugs and determine the underlying mechanisms

Topics: Clinical Science
Publisher: Blackwell Science Inc
OAI identifier: oai:pubmedcentral.nih.gov:2610228
Provided by: PubMed Central
Download PDF:
Sorry, we are unable to provide the full text but you may find it at the following location(s):
  • http://www.pubmedcentral.nih.g... (external link)
  • Suggested articles


    To submit an update or takedown request for this paper, please submit an Update/Correction/Removal Request.